Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 3, 2019, 9:40 AM MST for Coconino County, Yavapai County, Arizona. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2019, 9:40 AM MST (16:40 UTC)
- Expired
- Feb 3, 2019, 8:30 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 11:00 AM MST | FLASH FLOOD | 4 Ssw Village At Oak Cr, AZ | DRY BEAVER CREEK ROSE 6 FT BETWEEN 11 AM AND 2 PM. |
| Feb 3, 12:00 PM MST | FLASH FLOOD | Page Springs, AZ | AT THE PEAK OF THE FLOODING THERE WAS ABOUT 1 FT OF WATER FLOWING THROUGH THE RV PARK. ONE LARGE TREE AND SEVERAL SMALLER TREES CAME DOWN IN THE FLOODING AND RED MUD WAS DEPOSITED THROUGHOUT THE RV PARK. |
| Feb 3, 12:30 PM MST | FLASH FLOOD | Page Springs, AZ | OAK CREEK AT PAGE SPRINGS ROSE 9 FT BETWEEN NOON AND 230 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WGUS55 KFGZ 031640
FFWFGZ
AZC005-025-040030-
/O.NEW.KFGZ.FF.W.0002.190203T1640Z-190204T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
940 AM MST SUN FEB 3 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 530 PM MST Sunday
* At 936 AM MST, river gauges at Munds Canyon and Oak Creek in
Sedona have shown rises of 6-7 feet due to heavy rainfall
overnight. The flood waves will continue to flow down Oak Creek
and surrounding waterways through this afternoon. A significant
rise is expected at the Oak Creek gauge in Cornville between noon
and 2 pm with a crest around 11 feet. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Page Springs, Cornville, Junipine Resort, Village At Oak Creek,
Garland's Oak Creek Lodge, Slide Rock State Park, Red Rock State
Park, West Fork Of Oak Creek, Cave Springs Campground, Pine Flat
Campground, Manzanita Campground and Sterling Fish Hatchery.
Excessive rainfall over the warned area will cause mud slides near
steep terrain and along 89A. The mud slide can consist of rock, mud,
vegetation and other loose materials.
This includes the following streams and drainages...Dry Beaver
Creek...Howard Draw...Oak Creek...Walnut Creek...West Fork Oak
Creek...Dry Creek...Turkey Creek...Beaver Creek...Rattlesnake
Canyon...Jacks Canyon...Babbit Spring...Coffee Creek and Spring
Creek.
This includes the following highways...
State Route 179 between mile markers 301 and 313.
State Route 89A between mile markers 358 and 392.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3506 11158 3482 11162 3463 11187 3467 11195
3476 11199 3489 11197 3506 11185
$$
TPS4 follow-up statements
566
WGUS75 KFGZ 031916
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1216 PM MST SUN FEB 3 2019
AZC005-025-040030-
/O.CON.KFGZ.FF.W.0002.000000T0000Z-190204T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-Coconino-
1216 PM MST SUN FEB 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
YAVAPAI AND COCONINO COUNTIES...
At 1210 PM MST, high water continues to flow through Oak Creek and
surrounding waterways early this afternoon. The Munds Canyon and Oak
Creek River gauges have crested within the past hour or two, but
flood waves will continue to move down the creek through the
afternoon. A crest of around 11 feet is expected at the Oak Creek
gauge in Cornville by 2 pm. Flash flooding is already occurring.
Some locations that will experience flooding include...
Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek
Lodge, Page Springs, Slide Rock State Park, Cornville, Red Rock
State Park, West Fork Of Oak Creek, Cave Springs Campground, Pine
Flat Campground, Manzanita Campground and Sterling Fish Hatchery.
This includes the following streams and drainages...Dry Beaver
Creek...Howard Draw...Oak Creek...Walnut Creek...West Fork Oak
Creek...Dry Creek...Turkey Creek...Beaver Creek...Rattlesnake
Canyon...Jacks Canyon...Babbit Spring...Verde River...Coffee Creek
and Spring Creek.
This includes the following highways...
State Route 179 between mile markers 301 and 313.
State Route 89A between mile markers 358 and 392.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3506 11158 3482 11162 3463 11187 3467 11195
3476 11199 3489 11197 3506 11185
$$
TPS702
WGUS75 KFGZ 032200
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
300 PM MST SUN FEB 3 2019
AZC005-025-040030-
/O.CON.KFGZ.FF.W.0002.000000T0000Z-190204T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-Coconino-
300 PM MST SUN FEB 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
YAVAPAI AND COCONINO COUNTIES...
At 257 PM MST, the Oak Creek gauge in Cornville continues to rise
and is currently at 11.5 feet which is half a foot below moderate
flood stage. Water levels are expected to crest shortly and slowly
fall through the evening hours in this area. Additionally,
surrounding gauge data including Dry Beaver Creek near Rimrock
indicate continued high water flowing through the region. Flash
flooding is already occurring.
Some locations that will experience flooding include...
Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek
Lodge, Page Springs, Slide Rock State Park, Cornville, Cottonwood,
Red Rock State Park, West Fork Of Oak Creek, Cave Springs
Campground, Pine Flat Campground, Manzanita Campground and Sterling
Fish Hatchery.
This includes the following streams and drainages...Dry Beaver
Creek...Howard Draw...Oak Creek...Walnut Creek...West Fork Oak
Creek...Dry Creek...Turkey Creek...Beaver Creek...Rattlesnake
Canyon...Jacks Canyon...Babbit Spring...Verde River...Coffee Creek
and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3506 11158 3482 11162 3463 11187 3467 11195
3476 11199 3489 11197 3506 11185
$$
TPS749
WGUS55 KFGZ 040028
FFWFGZ
AZC005-025-040330-
/O.EXT.KFGZ.FF.W.0002.000000T0000Z-190204T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
528 PM MST SUN FEB 3 2019
The National Weather Service in Flagstaff has extended the
* Flash Flood Warning for...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 830 PM MST
* At 520 PM MST, Automated river gauges indicated flash flooding is
already occurring.
* Some locations that will experience flooding include...
Page Springs, Cornville, and Cottonwood.
This includes the following streams and drainages...Dry Beaver
Creek...Oak Creek...Wet Beaver Creek...and The Verde River.
Heavy rain overnight is still causing flooding in area creeks and
rivers. This flood water will continue to move down stream this
evening and then slowly recede. Do not attempt to cross any creeks
or rivers where the water is flowing over the roadways. The road
surface may have washed away during the flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3506 11158 3482 11162 3463 11187 3467 11195
3476 11199 3489 11197 3506 11185
$$
MAS682
WGUS75 KFGZ 040327
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
827 PM MST SUN FEB 3 2019
AZC005-025-040333-
/O.EXP.KFGZ.FF.W.0002.000000T0000Z-190204T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-Coconino-
827 PM MST SUN FEB 3 2019
...THE FLASH FLOOD WARNING FOR YAVAPAI AND COCONINO COUNTIES WILL
EXPIRE AT 830 PM MST...
The heavy rain has ended over the Oak Creek drainage area. Flood
waters are receding. Please continue to heed any remaining road
closures.
Oak Creek at Cornville creasted at about 9.5 feet above normal flow
at around 230 PM today.
LAT...LON 3506 11158 3482 11162 3463 11187 3467 11195
3476 11199 3489 11197 3506 11185
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 5:01 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 3, 5:01 AM MST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 501 AM MST Sun Feb 3 2019 .SYNOPSIS...A Pacific cold front will bring widespread rain and high mountain snow to the area through early today. In addition, gusty southwest winds will also persist through the day. Unsettled and cooler weather conditions will continue through at least the middle of the week, with the possibility of a colder and snowier system later Tuesday and Wednesday. && .DISCUSSION... Strong, gusty winds with substantial rainfall and mountain snow are continuing across northern AZ early this morning. Still, snow levels have remained above most population centers so snowfall has not been much of an issue yet. Convective showers behind the main frontal band may still produce some light amounts later as snow levels drop a bit as the morning evolves. Even behind the passing cold front, a period of unsettled weather will persist through at least midweek. Precipitation chances with generally light showers will continue Monday and early Tuesday. However, greater chances for more appreciable precipitation are forecast to develop later Tuesday into Wednesday. We've bumped up precip chances and amounts during this period. As this next low pressure system is expected to be colder, more of the precipitation is likely to fall as snow than with the current front. Details should become clearer in the coming 48 hrs. && .AVIATION...For the 12Z Package...Expect wdsprd IFR/LIFR in CIGS and areas of rain and high elevation snow through 16Z-18Z, with slowly improving conditions afterward. Showers will become more spotty this afternoon and tonight, most prevalent along and just SW of higher terrain, where stratus/upslope low clouds and fog will continue. Sfc winds sw15-25g35kts, gusts to 45kts through 18Z over higher terrain. Winds decrease tonight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect cool conditions today, with areas of rain and high elevation snow decreasing from west to east. Locally gusty southwest winds will continue, especially this morning, becoming lighter tonight. Isolated to scattered rain and snow showers will continue on Monday, with southwest winds 10 to 20 mph. Tuesday through Thursday...An unsettled and cool weather pattern will continue through this time frame. Rain and snow showers will increase on Tuesday and Wednesday, with potential for significant snow accumulations in the high country. Showers decrease, but do not completely end, on Thursday. Gusty southwest winds of 15 to 25 mph with gusts from 30 to 40 mph expected each day, lighter on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Feb 3, 8:41 AM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
841 AM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM HEAVY RAIN 2 SSW WILLIAMS 35.24N 112.19W
02/03/2019 M0.83 INCH COCONINO AZ TRAINED SPOTTER
&&
DBLocal storm report, Feb 3, 8:43 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
843 AM MST SUN FEB 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HEAVY RAIN 4 NW MCNARY 34.11N 109.90W
02/03/2019 M0.37 INCH NAVAJO AZ TRAINED SPOTTER
&&
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:32 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Feb 3, 2:55 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.